Open Access
January, 2019 Positive factorizations of symmetric mapping classes
Tetsuya ITO, Keiko KAWAMURO
J. Math. Soc. Japan 71(1): 309-327 (January, 2019). DOI: 10.2969/jmsj/78827882


We study a question of Etnyre and Van Horn-Morris whether a symmetric mapping class admitting a positive factorization is a lift of a quasipositive braid. We answer the question affirmatively for mapping classes satisfying certain cyclic conditions.

Funding Statement

The first author was partially supported by JSPS KAKENHI Grant number 15K17540 and 16H02145. The second author was partially supported by NSF grant DMS-1206770 and Simons Foundation Collaboration Grants for Mathematicians 426710.


Download Citation

Tetsuya ITO. Keiko KAWAMURO. "Positive factorizations of symmetric mapping classes." J. Math. Soc. Japan 71 (1) 309 - 327, January, 2019.


Received: 13 September 2017; Published: January, 2019
First available in Project Euclid: 20 November 2018

zbMATH: 07056566
MathSciNet: MR3909923
Digital Object Identifier: 10.2969/jmsj/78827882

Primary: 20F65
Secondary: 53D35 , 57M07

Keywords: positive factorization , quasipositive braid , symmetric mapping class

Rights: Copyright © 2019 Mathematical Society of Japan

Vol.71 • No. 1 • January, 2019
Back to Top